7 doctors weighed in:
Is it bad if after giving a toddler ib profin his fever is only taken down to 99.5 and not normal. Over an hour has passed sincemed. Pediatricians?
7 doctors weighed in

Dr. Slade Suchecki
Family Medicine
3 doctors agree
In brief: Depends
The big question is why does your toddler have the fever.
Various ailments cause fever to include but not limited to viral and bacterial causes. If viral, time usually is only cure. Tylenol (acetaminophen) can be alternated with Motrin when not enough by themselves; however it treats the symptoms and parents, not the ailment. If fever persists or worsens or associated with pain, your child needs to be seen.

In brief: Depends
The big question is why does your toddler have the fever.
Various ailments cause fever to include but not limited to viral and bacterial causes. If viral, time usually is only cure. Tylenol (acetaminophen) can be alternated with Motrin when not enough by themselves; however it treats the symptoms and parents, not the ailment. If fever persists or worsens or associated with pain, your child needs to be seen.
Dr. Slade Suchecki
Dr. Slade Suchecki
Thank
Dr. Pamela Lindor
Pediatrics
1 doctor agrees
In brief: It's great!
Ibuprofen helps reduce fever and relieve pain.
It takes about 45 min to reach it's full effect. It will reduce a fever by about 2 degrees. Fever is a good, natural body response to infection. You don't want to get rid of it completely! if your child looks and feels better, that's what matters most.

In brief: It's great!
Ibuprofen helps reduce fever and relieve pain.
It takes about 45 min to reach it's full effect. It will reduce a fever by about 2 degrees. Fever is a good, natural body response to infection. You don't want to get rid of it completely! if your child looks and feels better, that's what matters most.
Dr. Pamela Lindor
Dr. Pamela Lindor
Thank
Garrett Caldwell
Family Medicine
1 doctor agrees
In brief: It's OK
You should give the medication more than an hour to take effect.
Most of the time it takes a few hours for the fever to decrease. Also, children have a much higher temperature threshold so 99.5 is not as dangerous. I would recommend seeing your physician to find out the cause of the fever.

In brief: It's OK
You should give the medication more than an hour to take effect.
Most of the time it takes a few hours for the fever to decrease. Also, children have a much higher temperature threshold so 99.5 is not as dangerous. I would recommend seeing your physician to find out the cause of the fever.
Garrett Caldwell
Garrett Caldwell
Answer assisted by Garrett Caldwell, Medical Student
Thank
Dr. Ralph Morgan Lewis
Family Medicine
1 doctor agrees
In brief: Fever
99.5 is low-grade fever and may actually help fight the cause (cold/ear infection/whatever) tepid/luke-warm bath or cloths applied to forehead may assist.
Never give a med sooner than prescribed: if the instructions say every 4 to 6 hours, follow those directions. Since the fever (what was it originally?) has dropped to almost "normal" within an hour, do not be concerned. Monitor the temperature.

In brief: Fever
99.5 is low-grade fever and may actually help fight the cause (cold/ear infection/whatever) tepid/luke-warm bath or cloths applied to forehead may assist.
Never give a med sooner than prescribed: if the instructions say every 4 to 6 hours, follow those directions. Since the fever (what was it originally?) has dropped to almost "normal" within an hour, do not be concerned. Monitor the temperature.
Dr. Ralph Morgan Lewis
Dr. Ralph Morgan Lewis
Thank
1 comment
Dr. Ralph Morgan Lewis
Remember: "normal temperature" is a range, not a single number. our temp varies throughout the day. when it goes over 102-103 in child & doesn't drop after med, see doc for further evaluation
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
107,000 doctors available
Read more answers from doctors